Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Sep 30, 2021, 2:50 PM CDT for Brewster County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- Sep 30, 2021, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Hail
- 0.88 in
- Wind
- 55
County Brewster County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WWUS84 KMAF 301950
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
250 PM CDT Thu Sep 30 2021
TXZ276-277-279-281-302030-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
250 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of west central
Brewster and east central Presidio Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elephant Mountain and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2961 10375 2985 10403 3020 10382 3003 10333
TIME...MOT...LOC 1950Z 210DEG 23KT 2980 10380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Sep 30, 2:48 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 30, 2:48 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 248 PM CDT Thu Sep 30 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1212 PM CDT Thu Sep 30 2021 Varied conditions at TAF sites for this period. A cold front has moved through CNM and HOB and a dryline through PEQ, FST, and MAF. Winds will be northwesterly behind these features. Rain and thunderstorms will be possible now through this afternoon and evening at all TAF sites. Guidance and observations indicate large uncertainty and have added SHRA at all TAF sites. Will amend for VCTS or TSRA as needed or if guidance increases confidence. Winds will become northeasterly tonight. An additional round of showers and thunderstorms may be possible, but varied guidance keeps confidence low. All TAF sites can expect ceilings to lower to MVFR late tonight into the early morning tomorrow. Reduced visibilities and lower ceilings may be possible at CNM, HOB, and PEQ, but confidence is low at this time. && .SHORT TERM... (This afternoon through Friday night) Issued at 220 PM CDT Thu Sep 30 2021 Showers and thunderstorms are ongoing across much of the region. The forecasted cold front is currently located just south of the I-20 corridor with a dryline pushing east into the Lower Trans Pecos and Permian Basin. Strong to severe thunderstorms have developed along this intersection. A severe thunderstorm watch has been issued for our eastern third of counties. The severe weather is a result of the abundant forcing for thunderstorms, moderate instability, and marginal bulk shear. Additional thunderstorm development along and ahead of the cold front and dryline may yield more multicellular thunderstorms that may become severe as we go through this afternoon and evening. Additional activity is redeveloping off of the higher terrain in response to the upper trough west of the region and attendant shortwaves. This activity will move into much of the region later this afternoon and evening. This activity is less likely to be strong to severe as it is behind the aforementioned boundaries and in a regime of weaker instability. Regardless, heavy rainfall is possible with this activity and localized flooding will be possible, especially in areas that have already received rainfall. High temperatures will depend heavily on cloud cover and the location of thunderstorms, but 80s can be expected for most. Later this evening and overnight, additional rounds of precipitation will be possible across the region. These will be in response to the upper trough becoming closed off over the Four Corners and shortwaves rounding the periphery of this feature. This activity will transition to more showery precipitation as instability wanes, but isolated thunder will remain possible. Heavy rainfall and localized flooding may be possible in areas that see the most precipitation. Lows tonight range from the mid 50s to 60s due to rain and cloud cover. By Friday, the upper low begins to close over New Mexico. Our region will be post-frontal behind the cold front with much cooler temperatures. High temperatures should only reach into the 70s for most. Additional widespread rain continues to be possible for much of the region with isolated thunder mixed in. By Friday night, the upper low ejects into the central plains and precipitation chances will begin to wane from west to east across the region. Our western areas that clear out sooner may have lows down into the low 50s by Friday morning with upper 50s to low 60s further to the east where cloud cover holds out for longer. It will be a soggy end to September and beginning of October, but the rainfall is appreciated after a mostly dry month. && .LONG TERM... (Saturday through Wednesday) Issued at 220 PM CDT Thu Sep 30 2021 All of the action is in the short term, with the extended forecast being much more benign. By Saturday, the large upper level low currently to our west will be moving into the Central Plains pushing the rain east of our CWA. However coming out of the desert southwest, it will not have access to cold air so the cold front it pushes through on Saturday will bring only a wind shift and not any cooler temperatures. As it treks east, the upper low will merge with a low in the upper Midwest, deepen and become stationary in the Mississippi River Valley. Northerly circulation around the low will then remain over West Texas and eastern New Mexico for the middle of next week. At the same time a second low will move into the West Coast causing a weak area of high pressure to develop along the Rockies. The high will be strong enough to keep us dry but not take temperatures above normal. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 76 61 81 / 70 70 60 10 Carlsbad 57 75 55 80 / 80 60 20 10 Dryden 66 83 67 83 / 80 60 50 20 Fort Stockton 61 77 61 81 / 70 70 50 10 Guadalupe Pass 53 69 54 72 / 80 50 10 0 Hobbs 57 72 54 78 / 80 70 40 10 Marfa 53 74 52 78 / 60 60 30 10 Midland Intl Airport 61 73 60 81 / 80 70 60 10 Odessa 61 74 61 81 / 80 70 50 10 Wink 61 76 60 83 / 70 60 40 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....10 AVIATION...91
Hazardous weather outlook, Sep 30, 3:23 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 323 AM CDT Thu Sep 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-010830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 323 AM CDT Thu Sep 30 2021 /223 AM MDT Thu Sep 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are expected across the region today and tonight, with strong to severe thunderstorms possible this afternoon and evening, especially across the Permian Basin and Trans Pecos south to the Rio Grande. Large hail, damaging winds, and frequent lightning will be possible. Heavy rainfall is also expected, which could lead to localized flooding and flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall may result in flash flooding through Friday, especially across portions of the Permian Basin and Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Sep 30, 2:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
212 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 10 SW MCDONALD OBSERVAT 30.56N 104.13W
09/30/2021 E1.00 INCH Jeff Davis TX PUBLIC
LOTS OF QUARTER SIZE HAIL COVERING THE GROUND AT BLOYS
CAMP.
&&
DEVIN.CHEHAKSpecial weather statement, Sep 30, 2:29 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
229 PM CDT Thu Sep 30 2021
TXZ075-279-302015-
Pecos TX-Central Brewster County TX-
229 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of south central Pecos
and north central Brewster Counties through 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 27 miles northwest of Sanderson to 16 miles
east of Marathon. Movement was northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of south central
Pecos and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3059 10239 3003 10288 3012 10312 3061 10284
TIME...MOT...LOC 1929Z 231DEG 11KT 3040 10277 3019 10296
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24Special weather statement, Sep 30, 2:46 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
246 PM CDT Thu Sep 30 2021
TXZ075-274-277-278-302030-
Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX-
Davis Mountains TX-
246 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of west central Pecos,
northwestern Brewster, south central Reeves and eastern Jeff Davis
Counties through 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Davis Mountains State Park, or near Fort Davis, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Davis, McDonald Observatory, Camp Mitre Peak, Davis Mountains
State Park, Balmorhea State Park, Black Mountain, Star Mountain,
Toyahvale, Buffalo Trail Scout Camp, Indian Lodge and Fort Davis
National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3040 10368 3044 10396 3055 10414 3098 10390
3087 10351 3063 10337
TIME...MOT...LOC 1946Z 248DEG 12KT 3065 10389
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24Local storm report, Sep 30, 2:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
247 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 13 WNW FORT DAVIS 30.66N 104.10W
09/30/2021 E1.00 INCH Jeff Davis TX TRAINED SPOTTER
COCORAHS REPORT OF QUARTER SIZE HAIL.
&&
DEVIN.CHEHAKLocal storm report, Sep 30, 2:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
250 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 2 SW SNYDER 32.69N 100.94W
09/30/2021 M61 MPH Scurry TX AWOS
SNYDER AWOS MEASURED 61 MPH WIND GUST.
&&
DEVIN.CHEHAKSpecial weather statement, Sep 30, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
250 PM CDT Thu Sep 30 2021
TXZ276-277-279-281-302030-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
250 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of west central
Brewster and east central Presidio Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elephant Mountain and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2961 10375 2985 10403 3020 10382 3003 10333
TIME...MOT...LOC 1950Z 210DEG 23KT 2980 10380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 10:17 AM CDT | Special Weather Statement | MAF | Gaines | 43 min |
| Sep 30, 10:33 AM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Sep 30, 10:51 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 24 min |
| Sep 30, 11:13 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 47 min |
| Sep 30, 12:09 PM CDT | Special Weather Statement | MAF | Martin | 36 min |
| Sep 30, 12:22 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 53 min |
| Sep 30, 1:14 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 46 min |
| Sep 30, 1:43 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| Sep 30, 1:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| Sep 30, 1:53 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 52 min |
| Sep 30, 1:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 61 min |
| Sep 30, 2:29 PM CDT | Special Weather Statement | MAF | Pecos | 46 min |
| Sep 30, 2:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Sep 30, 2:54 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
| Sep 30, 3:09 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Sep 30, 3:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
| Sep 30, 3:14 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Sep 30, 3:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Sep 30, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Sep 30, 3:37 PM CDT | Special Weather Statement | MAF | 53 min | |
| Sep 30, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 57 min |
| Sep 30, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 65 min |
| Sep 30, 4:14 PM CDT | Special Weather Statement | MAF | Glasscock | 46 min |
| Sep 30, 4:34 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| Sep 30, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 52 min |
| Sep 30, 4:56 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Sep 30, 5:21 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Sep 30, 6:41 PM CDT | Special Weather Statement | MAF | Terrell | 34 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.